Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 13, 2020, 7:32 AM CDT for 4 counties in Tennessee. It was in force for 6 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2020, 7:32 AM CDT (12:32 UTC)
- Expired
- Sep 13, 2020, 1:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:15 AM CDT | FLASH FLOOD | 5 Se Brentwood, TN | WALLER RD CLOSED DUE TO HIGH WATER. |
| Sep 13, 8:45 AM CDT | FLASH FLOOD | Nolensville, TN | MULTIPLE ROADS FLOODED AROUND NOLENSVILLE. |
| Sep 13, 9:00 AM CDT | FLASH FLOOD | 3 Ssw Antioch, TN | WATER RESCUE ONGOING AT CULBERTSON RD. |
| Sep 13, 9:29 AM CDT | FLASH FLOOD | 2 Ne La Vergne, TN | WATER APPROACHING HOMES ON MERCURY DRIVE IN LA VERGNE |
| Sep 13, 10:37 AM CDT | FLASH FLOOD | 1 W Mount Juliet, TN | OLD LEBANON DIRT RD CLOSED 1.5 MILES WEST OF MOUNT JULIET RD DUE TO HIGH WATER. |
| Sep 13, 10:41 AM CDT | FLASH FLOOD | 3 S Gladeville, TN | WATER IS THREE FEET DEEP AT THE INTERSECTION OF COUCHVILLE PK AND MCCRARY RD. |
| Sep 13, 10:48 AM CDT | FLASH FLOOD | 1 Ssw La Vergne, TN | SIGNIFICANT FLASH FLOODING HAS MOVED AND FLIPPED SHIPPING CONTAINERS UP TO BRIDGESTONE PKWY. |
| Sep 13, 10:55 AM CDT | FLASH FLOOD | 1 Sse Antioch, TN | I-24 CLOSED AT BELL RD DUE TO WATER OVER THE INTERSTATE. |
| Sep 13, 11:52 AM CDT | HEAVY RAIN 5.25 | Brentwood, TN | 5.25 INCHES OF RAIN MEASURED SINCE 7 AM AT CONCORD RD. |
| Sep 13, 12:18 PM CDT | FLASH FLOOD | Lebanon, TN | HWY 231 CLOSED SOUTH OF THE LEBANON SQUARE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WGUS54 KOHX 131232
FFWOHX
TNC037-149-187-189-131545-
/O.NEW.KOHX.FF.W.0031.200913T1232Z-200913T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
732 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Central Williamson County in middle Tennessee...
Wilson County in middle Tennessee...
* Until 1045 AM CDT.
* At 732 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Antioch, Rural Hill, Belinda City, Walterhill,
Berry Hill, Percy Priest Lake, Gladeville and Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3578 8697 3595 8710 3632 8637 3632 8635
3631 8636 3632 8630 3632 8627 3630 8626
3631 8625 3630 8614 3618 8613 3592 8643
FLASH FLOOD...RADAR INDICATED
$$
102 follow-up statements
397
WGUS54 KOHX 131440
FFWOHX
TNC037-149-187-189-131645-
/O.EXT.KOHX.FF.W.0031.000000T0000Z-200913T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
940 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Central Williamson County in middle Tennessee...
Wilson County in middle Tennessee...
* Until 1145 AM CDT.
* At 940 AM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Antioch, Rural Hill, Belinda City, Walterhill,
Berry Hill, Percy Priest Lake, Gladeville and Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3578 8697 3595 8710 3632 8637 3632 8635
3631 8636 3632 8630 3632 8627 3630 8626
3631 8625 3630 8614 3618 8613 3592 8643
FLASH FLOOD...OBSERVED
$$
10625
WGUS54 KOHX 131638
FFWOHX
TNC037-149-187-189-131845-
/O.EXT.KOHX.FF.W.0031.000000T0000Z-200913T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1138 AM CDT Sun Sep 13 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Central Williamson County in middle Tennessee...
Wilson County in middle Tennessee...
* Until 145 PM CDT.
* At 1138 AM CDT, local law enforcement reported continuing flash
flooding. Between 2 and 4 inches of rain have fallen.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Lebanon, Smyrna, Brentwood, La Vergne,
Mount Juliet, Nolensville, Forest Hills, Oak Hill, Belle Meade,
Thompson's Station, Antioch, Rural Hill, Belinda City, Walterhill,
Berry Hill, Percy Priest Lake, Gladeville and Green Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3578 8697 3595 8710 3632 8637 3632 8635
3631 8636 3632 8630 3632 8627 3630 8626
3631 8625 3630 8614 3618 8613 3592 8643
FLASH FLOOD...OBSERVED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 6:49 AM CDT, 43 minutes earlier.
Area forecast discussion, Sep 13, 6:49 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 649 AM CDT Sun Sep 13 2020 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Freshened up wording in zone forecast product for flash flood watch. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. MVFR to IFR conditions persist at BNA/MQY with SHRA/TSRA this morning. CKV/CSV vary between VFR and MVFR CIGs. More SHRA/TSRA is on the way for BNA/MQY in the next several hours, while CSV will have to wait until 18z for any activity. Heavier rain will reduce VIS/CIGs to MVFR or IFR at times. Activity will taper off around 00z or a little sooner. Light south winds become northerly/variable this afternoon and evening. MVFR CIGs are possible at BNA/MQY/CSV and may need further adjustment in later TAF cycles. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Bedford-Clay-Davidson- Giles-Hickman-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Overton-Perry-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale- Wayne-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........Schaper
Hazardous weather outlook, Sep 13, 5:18 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Sun Sep 13 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Sun Sep 13 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A good portion of the mid state will experienced between two to three inches, with locally higher amounts of around five inches, of rainfall today. Heavy rainfall could fall within a short period of time causing flooding of streets and low lying areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Currently, the greatest rainfall amounts associated the remants of Tropical Storm Sally will be across southeastern portions of the mid state region later this work week where two to four inches of rainfall could be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:07 AM CDT | Flash Flood Watch | OHX | Bedford, Clay, Davidson, Giles, Hickman, Jackson and 16 more | 13 hr |
| Sep 13, 6:28 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 13, 7:00 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Sep 13, 7:37 AM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Williamson | 113 min |
| Sep 13, 8:26 AM CDT | River Flood Warning | OHX | Davidson | 10 hr |
| Sep 13, 9:16 AM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 119 min |
| Sep 13, 9:51 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury | 8 hr |
| Sep 13, 9:55 AM CDT | Flash Flood Warning | OHX | Sumner, Trousdale | 3 hr |
| Sep 13, 10:29 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Williamson | 7 hr |
| Sep 13, 10:42 AM CDT | River Flood Warning | OHX | Davidson | 13 hr |
| Sep 13, 11:19 AM CDT | River Flood Warning | OHX | Davidson | 14 hr |
| Sep 13, 11:50 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 4 hr |
| Sep 13, 11:54 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 3 hr |
| Sep 13, 3:09 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.